Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Development of ARS 3 days after stopping PEP?
May 11, 2013

Dear Dr. Young,

I was on PEP with Truvada for a month after being the recptive partner in anal intercourse with a positive but undetectable partner. The condom broke, and I began PEP about 38 hours after the exposure. I went through a full month of the PEP and three days after stopping I have developed a fever, sore throat, cervical lymph node enlargement, and cough. Could acute retroviral sydrome develop so quickly after stopping PEP?

Thank you

Response from Dr. Young

Hi and thanks for posting.

If you started on PEP within 72 hours of your exposure and took your medications with good adherence, there's scant risk of acquiring HIV (indeed, the medical literature has no convincing cases of PEP failure).

I'd doubt that your symptoms are related to HIV, particularly since you're only reporting cervical lymph nodes (it's almost always generalized).

If your concerned, I'd discuss further with your care provider.

Be well, BY



Previous
Could your develop Thryoid or Throat cancer if you're positive.
Next
ARV'S and throwing up

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement